1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded education professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

when to take Citalopram>

Discussion in 'Health and wellbeing' started by henriette, May 18, 2012.

  1. henriette

    henriette New commenter

    Morning or evening?
    I take it (20mg) in the evening, but o/h has been advised to take his (10mg) in the morning:
    which is more effective?
     
  2. I took my 10 mg in the morning as I found my mind would be more alert afterwards. On the occasions I forgot it until the evening then I was more restless when trying to get to sleep. Now I am taking 20mg in the morning and as I have just started it it's making me tired which isn't ideal. However, I think I will perservere as I know that in the long term the drug will make me more alert and i don't want to change my routine around. I think you need to judge by how it makes you feel after you take it bearing in mind tiredness is a typical side effect as you get used to it.

     
  3. I take 40mg on an evening as it makesm e sleepy, although I have never tried taking it in the morning! Do what is best for you :) I would suggest in the evening or whenever you take any other tablets.
    All the best
     
  4. jonowen

    jonowen Occasional commenter

    Hi Henriette, I take mine with my HRT first thing with my cranberry juice. Like others have said it depends on what suits you best really.
    What is the highest dosage (under dr's orders of course) anyone is on? I was on 10mg now 20mg but feel it's not as effective now. 6 months ago I was crying for no reason, 10mg and 2 months later I was no better so up to 20mg, and not so tearful for a short time but now cry as easily as 6 months ago. My anxiety is family related so I know what the root of this is but to get some relief would be so welcome.
     
  5. Lara mfl 05

    Lara mfl 05 Star commenter

    My Mum was prescribed Citalopram. First 10mg, the 20mg and then upped to 30mg about 3 months ago. At first it seemed to help but I wonder if one gets 'used' to it, as she's now dipping again and miserable, unhappy and tearful all over again.
     
  6. jonowen

    jonowen Occasional commenter

    I think you maybe right Lara but I've never heard of ADs being like this.
     
  7. Lara mfl 05

    Lara mfl 05 Star commenter

    Neither have I to be honest. It was just <u>one</u> observation in<u> one</u> particular case!
    I know old-fashioned anti-depressants (20+ yrs ago) used to have a reputation for potential addiction but the modern ones are not supposed to have that problem.
     
  8. jonowen

    jonowen Occasional commenter

    Thanks x
     
  9. Today I took my meds in the middle of the day rather than in the morning. I felt much less tired so I am going to push it back a bit later tomorrow until I'm taking them in the evening. This topic really made me reasses what I was doing with them! Thanks.
     
  10. sarbon

    sarbon New commenter

    I started on 20mg today (never taken anti-depressants before) and took it this morning - have felt really sick all day and still do now - hope it wears off soon.
    It also makes me feel very sleepy but I was advised to take it in the morning as was told it would make me feel more alert! Weird.
     
  11. Ooh be careful if you start feeling sick - I had a horrible reaction to citalopram when i was first started on it (just 10mg, but I'm on 20mg now) felt nauseous all of saturday and and a hellish fever on the sunday.
    I take it in the mornings and feel fine but I've started to crash-out at about 5pm... don't know if its related!
     
  12. sarbon

    sarbon New commenter

    It says feeling sick is a side effect so think it's ok! I can't stop yawning though about 2 hrs after taking it. I can't see myself getting any work done feeling so sleepy! I'm a bit worried - as I can't motivate myself to write my reports.
     
  13. It gets easier, I promise. Just pace yourself for now. :)
     
  14. sarbon

    sarbon New commenter

    [​IMG] Thanks ajbfan, I sure hope so!
     
  15. It did in my case and I was in the same position as you (never taken ADs before). Excuse the poor formatting btw, I'm putting nail varnish on atm, so typing one handed!
     
  16. sarbon

    sarbon New commenter

    Do you still take it? and did it really help you? I'm pinning my hopes on it (not a good idea, I know, but I'm desperate).
     
  17. LOL! That's exactly how I felt when my GP suggested I take them and she said I needed to be on them for at least 6 months! My heart sank when she said that but the time flew by!
    I know what you mean about wanting stuff to happen quickly too! Out of interest, does the job make any difference to you? In my case, my illness was brought on by the college that I was working in (not the teaching per se), so what set me back was having to go back into the place or think about it or talk to anyone about it which was why I was signed off. Once I was signed off, I felt a lot better (naturally)!

     

Share This Page